MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 IABP NA/AJLA; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

ARROW INTERNATIONAL LLC AC3 IABP NA/AJLA; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number IPN917288
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that while in use on a patient the iabp printer had difficulty printing and the paper that did print out had burnt edges.A small amount of smoke was observed as well.The issue was resolved by replacing the printer with a demo printer.No report of harm or injury to the patient, the patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of "printer burn" is confirmed based on the photos received from the customer.No part was returned to teleflex chelmsford for investigation.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the burnt recorder paper.The root cause of the complaint is undetermined.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.A non-conformance has been initiated to further investigate the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "printer burn" was confirmed based on the investigation of the returned sample.The customer returned for investigation an ac3 recorder assembly (part number: 33-3021-001, s/n: (b)(6) ).The sample was returned in a brown cardboard box with protective shipping packaging (inp-1 through inp-2).Visual inspection of the recorder assembly was performed (inp-3 through inp-12).Brown stains consistent with overheating were noted on the plastic housing (inp-10) and residue/corrosion was noted on the pcb (inp-12).No other abnormality was noted.A functional testing with the iabp was not performed due to the returned state of the device.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged recorder pcb components.The most probable root cause was saline coming into contact with the top of the recording assembly pcb.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
AC3 IABP NA/AJLA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key15691457
Report Number3010532612-2022-00483
Device Sequence Number17847980
Product Code DSP
UDI-Device Identifier10801902172096
UDI-Public10801902172096
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917288
Device Catalogue NumberIAP-0601
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/08/2022
12/26/2023
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date12/12/2022
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown